MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCFJ8L
Medical Device Problem Codes Signal Artifact/Noise (1036); Break (1069); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a ez steer nav ds and an error of ¿current leakage - device disruption error #7 ¿ leakage¿ was displayed on the carto® 3 system.They also noticed that the tip of the catheter was broken through the fluoro view and had to replace the catheter.The catheter was pulled out of the body and was confirmed physically the tip was broken.The catheter was replaced with a thermocool smarttouch® sf catheter, and the problem was resolved.The case continued.No adverse patient consequence was reported.Additional information was received.It was reported that the "current leakage error" was accompanied by a signal noise.Surface leads were not affected.During the signal interference, the affected catheter was inside the patient¿s body.The physician did not have difficulty removing the catheter.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a ez steer nav ds and an error of ¿current leakage - device disruption error #7, leakage¿ was displayed on the carto® 3 system.They also noticed that the tip of the catheter was broken through the fluoro view and had to replace the catheter.The catheter was pulled out of the body and was confirmed physically the tip was broken.The catheter was replaced with a thermocool smarttouch® sf catheter, and the problem was resolved.The case continued.No adverse patient consequence was reported.Additional information was received.It was reported that the "current leakage error" was accompanied by a signal noise.Surface leads were not affected.During the signal interference, the affected catheter was inside the patient¿s body.The physician did not have difficulty removing the catheter.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection were conducted on the returned device following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device was connected to the carto 3 system, and it was recognized and visualized correctly.No signal noise or errors were observed on the carto 3 screen.The bent test was performed on the tip of the device and it was observed within specifications.The tip was observed in good condition.A manufacturing record evaluation was performed for the finished device number lot 31222478m and no internal action related to the complaint was found during the review.The electrical, current leakage and broken tip issues reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use of the carto 3 system manual contain the following warning: ecg noise is typically generated as the result of improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify proper connection.It is recommended to turn off the notch filter for this verification.The instruction for use of the device contain the following recommendations: always place the rocker lever in the neutral position to straighten the catheter tip before insertion or withdrawal of the catheter; when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Correction to the initial report: corrected full udi has been populated to field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER NAV DS
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19945176
Report Number2029046-2024-02649
Device Sequence Number15265111
Product Code OAD
UDI-Device Identifier10846835003048
UDI-Public(01)10846835003048(17)270117(10)31222478M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCFJ8L
Device Lot Number31222478M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO® 3 SYSTEM; SMARTABLATE; THERMOCOOL SMARTTOUCH® SF CATHETER; UNK_CARTO VIZIGO SHEATH
Patient SexUnknown